I got one unit of botox above each eyebrow to correct and eyebrow that when I lifted, appeared to overcorrect with a fold above it. Immediately after at home my opposite eye began to cross and I developed a migraine headache. The Dr would not return my call and had a nurse assure me it was not botox related. I saw an eye doctor who thought it was a strong possibility. Three days later the eye is still turning inward and I'm having difficulty focusing.
Can Botox Caused a Crossed Eye, and if So How Can It Be Corrected?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
Crossed eye after botox is very unusual
You received a very small amount of botox above your eyebrow. So movement of that small volume of Botox all of the way to the lateral rectus muscle would be very unlikely. In addition, the effect shouldn't not have been so immediate, Botox would have taken at least a few days to cause muscle dysfunction. I would pursue a complete ophthalmic evaluation.
Botox causing a "cross eye" is possible if injected too close to orbital rim
I've heard only case reports of this problem, but if the Botox diffuses into the orbit and weakens one of the muscles which moves the eyes, it can cause "cross eye" problems. People that have had childhood "lazy eye" will be at greater risk for this. It will reverse, but it won't be pleasant for the time it takes to wear off. You might need to wear a patch to avoid seeing double. One of the earliest FDA approvals for Botox was to fix strabismus, which is lazy eye. You would inject the stronger eye muscle to weaken it and make it equal strength to the opposing muscle.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.